Colorado, 2005

Tornado in Colorado, July 9, 2005

July 9, 2005 · NWS BOU · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 9, 1:25 PM MST, 4 hours 29 minutes earlier.

Area forecast discussion, Jul 9, 1:25 PM MST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
225 PM MDT SAT JUL 9 2005

.SHORT TERM...THE UPPER LEVEL RIDGE WILL WEAKEN SOMEWHAT THIS
EVENING AS A WEAK UPPER LEVEL DISTURBANCE MOVES ACROSS WESTERN AND
NORTHERN COLORADO.  THIS SYSTEM IS PROGGED TO SHIFT EAST OF THE
REGION BY 06Z.  NOT MUCH IN THE WAY OF QG ASCENT WITH IT BUT IT
COULD FURTHER ENHANCE SOME STORMS ALREADY DEVELOPING ALONG SOME
BOUNDARIES THIS AFTERNOON.  LAPS SFC BASED CAPES EAST OF THE
BOUNDARY...EXTENDING FM EAST OF GREELEY TO WATKINS TO LARKSPUR RANGE
FM 1200 J/KG IN ELBERT COUNTY TO 2400 J/KG OVER LOGAN COUNTY.  ALTHO
THE SHEAR ALOFT IS FAIRLY WEAK...THE LOW LEVEL SHEAR MAY BE STRONG
ENOUGH FOR A FEW WEAK LANDSPOUTS.  WIND VS HAIL MAY BE THE GREATEST
THREAT FM THE STORMS LATE THIS AFTN AND EVENING.  ONCE THE SHORT
WAVE SHIFTS EAST THE UPPER RIDGE WILL REBUILD OVER COLORADO.  BEST
POTENTIAL FOR STORMS WILL BE ALONG THE ERN BORDER WHERE THE LOW
LEVEL THETA-E RIDGE WILL BE.  FCST CAPES OFF THE NAM SOUNDINGS RANGE
FM 2400 J/KG EAST OF AKO TO ANYWHERE FM 600-1200 J/KG ELSEWHERE.
STORMS WILL LIKELY AGAIN INITIATE OFF THE HIGHER TERRAIN AND THE
LEFTOVER OUTFLOW BOUNDARIES IN THE PLAINS.

.LONG TERM...SUN NGT-TUE...MDLS KEEP PERSISTENT UPR RDG OVR CNTRL
RCKYS THRU PRD.  AMS WILL RMN DRY AND SUBSIDENT BUT FCST UPR AIR
SOUNDINGS SHW SUM INSTABILITY EVEN WITH NO APPARENT SHT WVS IN FLO
ALF.  BEST CAPES ARE ON THE PLAINS SUN EVE...OVER THE URBAN CORRIDOR
AND PLAINS ON MON AFTN AND EVE AND OVER THE URBAN CORRIDOR ON TUE
AFTN.  SOUNDINGS ALSO SHW SUM WK MID LVL CIN OVR THE PLAINS ON MON
AFTN AND EVE AND AIR MASS WUD APPEAR TO BE CAPPED ON PLAINS ON TUE
AFTN.  A WEAK CDFNT WILL SPREAD S OVR PLAINS ON MON WITH RETURN LO
LVL FLO OF MSTR INTO URBAN CORRIDOR ON TUES AFTN.  HI TEMPS WILL BE
A SMIDGEN COOLER ON MON DUE TO FNT AND SUM WK COOLING ALF.  HI TEMPS
WILL RETURN TO 90S ON PLAINS ON TUE.

IN EXTENDED PERIOD...WED-SAT...MDLS MAINTAIN STG UPR RDG OVR
CNTRL RCKYS THRU PRD.  SYS WILL KEEP THE AIR MASS RELATIVELY
DRY AND SUBSIDENT WITH ONLY ISOLD AFTN AND EVE TSTMS EXPECTED
EACH DAY.  NO ORGANIZED LARGE SCALE CONVECTION IS ANTICIPATED.
THERE ARE NO INDICATIONS OF A DVLPG MOIST MONSOONAL FLOW ALF
INTO THE CNTRL RCKYS.  TEMPS WILL BE ABV SEASONAL NORMS.

&&

.BOU...NONE.

&&

COOPER/GARD...WFO BOULDER
Hazardous weather outlook, Jul 9, 9:53 AM MST, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1053 AM MDT SAT JUL 09 2005

COZ030>051-101200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1053 AM MDT SAT JUL 09 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

IT WILL BE A HOT DAY ON THE PLAINS...WITH BREEZY SOUTH TO SOUTHEAST
WINDS DURING THE AFTERNOON AND EVENING.  A WEAK UPPER LEVEL
DISTURBANCE WILL MAKE ITS WAY ACROSS COLORADO LATE THIS AFTERNOON
AND EVENING.

AS A RESULT...ISOLATED THUNDERSTORMS WILL FORM OVER THE MOUNTAINS
AROUND MIDDAY...THEN SPREAD INTO THE PLAINS DURING THE REMAINDER OF
THE AFTERNOON AND EVENING.  AN ISOLATED SEVERE PULSE STORM COULD
DEVELOP IN THE NORTHEAST PLAINS AFTER 4 PM...BUT AT THIS TIME THE
THREAT APPEARS TO BE LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

COOPER/GARD...WFO BOULDER

In the hours before

Special weather statement, Jul 9, 1:33 PM MST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
233 PM MDT SAT JUL 09 2005

COZ035-036-038>051-100033-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON
AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/
NORTHEAST PARK COUNTIES BELOW 9000 FEET-LARIMER COUNTY BELOW 6000
FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW
6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000
FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD
COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-NORTH AND NORTHEAST
ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST
ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
233 PM MDT SAT JUL 09 2005

...BRIEF TORNADOES POSSIBLE LATE THIS AFTERNOON...

THUNDERSTORMS WERE DEVELOPING ALONG A LINE FROM NEAR MONUMENT TO
JUST EAST OF CASTLE ROCK AND THEN NORTHWARD THROUGH THE WATKINS...
ROGGEN...AND BRIGGSDALE AREAS.  THESE STORMS WILL BE CAPABLE OF
PRODUCING SHORT LIVED AND WEAK TORNADOES THIS AFTERNOON.  IN
ADDITION...STORMS OVER THE ENTIRE REGION WILL BE CAPABLE OF
PRODUCING WIND GUSTS IN EXCESS OF 50 MPH.

IF A FUNNEL CLOUD OR STRONG WINDS ARE OBSERVED...TAKE COVER IN A
REINFORCED STRUCTURE AND STAY AWAY FROM WINDOWS.

The radar

The Pueblo radar (KPUX), 96 km away, was scanning. The volume nearest the first event began at 00:52 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Lincoln

When
July 9, 5:54 PM MST
Where
Lincoln County, 6 mi SE of Limon
Rating
F0
Path length
0.1 mi
Path width
50 yd
Reported by
GENERAL PUBLIC
Coordinates
39.200, -103.617

A tornado touched down briefly but did no damage.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyThe tornado archive for Colorado, 2005Warnings in Colorado, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466288.